Hi everybody! I recently went to the doc and he recommended that I try cutting my Plaquenil in half from 400mg to 200mg/day. I have been on it since March, 2002. It's been about a week and I have noticed a few slight changes, mainly a little stiffness in my fingers and feeling a little fatigued. I don't know if this is in my head cause I'm looking for problems to develope since cutting the dose or if this is what some of you have experienced. Any input would be appreciated! Thanks!!!
Why did he want you to cut back? WEre you having problems with it? If not and he hasn't given you a good reason to cut back, I'd go back to 400. Plaq is pretty safe with the exception of the potential eye problems which are rare and shouldn't be a problem if you get your eye exam every 6 mos. Another thing you could do is for a week take 2 /day, the next take 1 one day, 2 the next, 1 the next, etc.
Thanks for your advice! The reason he wanted me to cut back was due to my elevated liver enzymes. I was on a interstitial bladder medication that we thought might be causing the elevated numbers, so I cut back on that, but they were still slightly elevated. The only other thing I take is the Plaquenil. So for 2 weeks he reduced my dose and then we are going to retest. Thanks for your help! Have a happy day!